How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan B. Your Own Question
Dr. Dan B.
Dr. Dan B., Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 3343
Experience:  Eye surgeon experienced in cataracts, glaucoma, retina & neuro-ophthalmology
36528250
Type Your Eye Question Here...
Dr. Dan B. is online now
A new question is answered every 9 seconds

Hi, I put 1% hydrocortisone cream, but I felt this burning

Resolved Question:

Hi, I put 1% hydrocortisone cream, but I felt this burning and washed it off. It still feels like burning a little. Why is that? What should I do?
Submitted: 5 years ago.
Category: Eye
Expert:  Dr. Dan B. replied 5 years ago.

Doctor DanB : Hello and thanks for your question. Where did you put it?
Doctor DanB : If you put it on an area of your skin that you had been scratching previously, there can be tiny areas of the skin that have been abraded or scratched open. If the steroid cream got in one if these open areas, it can commonly burn and/or sting. And that sting may even last a little while. Usually this doesn't end up being harmful to the body over the long haul, but steroid creams or ointments as a rule shouldn't be used on open wounds because if there is an infection settling in, using steroids on it can make them worse.
Doctor DanB : Does that make sense?
Customer:

Thank you for your reply.

Doctor DanB : you're welcome. Do you have any other questions about this?
Customer:

I used an eye lifting cream yesterday, also under the eye. I probably shouldn't have done that. Little later I put a moisturizing cream, and saw a reaction within 10 minutes. My right upper cheek had turned red, and my eyes looked bad. I washed everything off. Today, I woke up, and saw almost purple color under my eyes, and my right upper cheek is swollen, or just very puffy. So, I was trying to look better, and now I look terrible. The doctor before you suggested hydrocortisone cream, I put that and it started burning. What should I do? Will this go away on its own? Thank you.

Doctor DanB :

I think you are probably okay to use the steroid cream for now as long as the skin isn't open. The burning will likely go away on its own soon, but the burning is likely more a product of the swelling combined with the cream than just the cream itself. If you like, you may consider doing just cool compresses to that area of swelling for now to reduce the swelling and then try the steroid cream again in a day or so if the swelling isn't improving. Does that make sense?

Customer:

Ok. Why do I have that purple color under my eyes?

Doctor DanB :

Because with the expansion of the skin there were some broken blood vessels underneath the skin--a bruise basically.

Customer:

The upper cheeks are more swollen, It looks more hollow under my eyes, and very purple, but not swollen. Is this like a bruise?

Doctor DanB :

Yes, this is basically a bruise.

Customer:

Will it go away completely?

Doctor DanB :

Yes, this usually should go away without complication like most bruises.

Customer:

How long?

Doctor DanB :

Most bruises start to fade away after a few days and are gone within a week or so.

Customer:

Thank you.

Doctor DanB :

YOu're welcome. Do you have any other questions I didn't address?

Customer:

Do I need to see a doctor in person?

Doctor DanB :

No, I don't think so unless that area starts to become more red, tender, painful, more intensely swollen, or you have fevers--signs of infection, which I would not expect.

Customer:

Ok, thank you very much.

Doctor DanB :

My pleasure.


If you would be so kind, please help me get credit for my efforts in answering your questions and press the ACCEPT button for this encounter; this allows part of the funds that you have deposited to the website to be released for my efforts to assist you. This does not end our conversation, however—we can continue to discuss any of your concerns regarding this topic without further charges until you are satisfied.


 


Any positive feedback and/or bonus you may feel prompted to provide would be welcomed and is appreciated. Thanks for trusting me to help you with your concerns!


 


My opinion is solely informative and does not constitute a formal medical opinion or recommendation. For a formal medical opinion and/or recommendation you must see an eye doctor.

Dr. Dan B. and other Eye Specialists are ready to help you

Related Eye Questions